ISSN 1941-5923

Logo



Get your full text copy in PDF

Hemarthrosis of the shoulder following streptokinase therapy for acute myocardial infarction

Batool Zamani, Hamid Reza Talari

Am J Case Rep 2008; 9:389-391

ID: 869301


Background: The purpose of this case report is to demonstrate that hemarthrosis of the shoulder after streptokinase (SK) therapy for acute myocardial infarction must be considered.
Case Report: A fifty-year-old white female patient was admitted with acute coronary syndrome with ST elevation. She experienced hemarthrosis of the right shoulder after administration of SK and acetylsalicylic acid. Arthrocentesis of the right shoulder revealed frankly bloody fluid.
Conclusions: SK has well known side effects such as bleeding. The most frequently observed hemorrhagic events are microscopic hematuria, hemoptysis and intracranial hemorrhage. Hemarthrosis involving the knees are reported but hemarthrosis of the shoulder is a rare occurrence.

This paper has been published under Creative Common Attribution-NonCommercial-NoDerivatives 4.0 International (CC BY-NC-ND 4.0) allowing to download articles and share them with others as long as they credit the authors and the publisher, but without permission to change them in any way or use them commercially.
I agree